MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ANTI-HBS2 (AHBS2) ASSAY; AHBS IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ANTI-HBS2 (AHBS2) ASSAY; AHBS IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted siemens customer care center (ccc) to report a discordant, (b)(6) advia centaur xp (b)(6) result.A siemens customer service engineer (cse) was sent to the customer site.The cse checked the background counts, wash manifold connections, the base pump on both advia centaur xp instruments and found no system related issues.The customer was observing quality control (qc) errors and a total service visit was performed.There were no immediate system problems observed.The customer ran master curve material (mcm) on both advia centaur xp instruments and the values for mcm1 through mcm5 were within specifications.Siemens is investigating.Note: the reagent lot number 255 provided by the customer is considered to be incorrect.Siemens has no record of manufacturing (b)(6) reagent lot 255.A request for reagent lot number confirmation has been unanswered.The instructions for use (ifu) under the interpretation of results section states the following: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".
 
Event or Problem Description
A (b)(6) advia centaur xp (b)(6) result interpretation was obtained on a patient sample and considered to be discordant compared to a (b)(6) result interpretation when tested on an alternate advia centaur xp system.The customer performed repeat testing of the same sample on the original advia centaur xp system (sn (b)(4)), resulting (b)(6).The same sample was tested a second time on the same alternate advia centaur xp system ((b)(4)) with a (b)(6) result interpretation.A (b)(6) result was reported to the provider(s) as the correct result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, advia centaur xp (b)(6) result interpretation.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00484 initial report on 11-nov-2021 for a discordant, false reactive (positive) advia centaur xp anti-hbs2 (ahbs2) result interpretation obtained on a patient sample.24-nov-2021: additional information: siemens has competed the investigation.A customer service engineer (cse) went onsite did not observe any advia centaur xp system related issues.The advia centaur anti-hbs2 (ahbs2) master curve material (mcm) were evaluated on the two advia centaur xp systems.All mcm levels recovered within acceptable ranges.The patient sample when repeated recovered nonreactive with both analyzers.Siemens has reviewed the quality control (qc) data provided and there is no evidence of a system or reagent lot issue.Based on manufacturing records, reagent lot 255 is not a valid reagent lot number for anti-hbs2 (ahbs2).A request to the customer for reagent lot number confirmation has been unanswered.The potential cause of the discordant ahbs2 results observed by the customer with this one sample when using the advia centaur xp ahbs2 assay is unknown, however pre-analytical factors, a sample issue, or normal assay performance cannot be ruled out.The comparison of results section of the advia centaur xp anti-hbs2 (ahbs2) lists the 95% confidence interval (ci) for negative percent agreement as 96.7% - 98.5%, therefore a certain number of false positives can be expected with a given reagent lot.Based on the information provided, a product problem was not identified.The customer is operational.The assay is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP ANTI-HBS2 (AHBS2) ASSAY
Common Device Name
AHBS IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stephen perry
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key12800774
Report Number1219913-2021-00484
Device Sequence Number17536690
Product Code LOM
UDI-Device Identifier00630414591407
UDI-Public00630414591407
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10698706
Device Lot Number255
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown